iCliniq logo

Ask a Doctor Online Now

HomeAnswersOtolaryngology (E.N.T)infectionMy neck got swollen after an impacted wisdom tooth infection. Why?

Kindly give your opinion about the swelling in my neck.

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Kumar. M

Medically reviewed by

iCliniq medical review team

Published At January 7, 2017
Reviewed AtJanuary 31, 2024

Patient's Query

Hi doctor,

I have an impacted wisdom tooth on my left jaw. I had an infection three months back and now, it returned. My oral surgeon is holding off my surgery until confirmation from a rheumatologist. My infection has returned with tenderness, pain and spasms reaching my ear. They started me on antibiotics 500 three times daily for seven days. It is the fourth day and my neck has gotten swollen on the left. It has been difficult to swallow and I feel a lot of pain and tenderness. It is hard to open my mouth. I have no fever. I began to feel pain on my right side. My oral surgeon sent me to the ER instead of seeing me and there they took a quick look and told me that I do not have an infection in my throat just in my jaw. I am just wondering how they know without any tests. I felt like they were trying to discharge me desperately. My primary physician is aware and wants my wisdom tooth removed. Since I was placed on antibiotics three times in the past five months, he does not feel comfortable with me taking them again because of my occasional diarrhea and to prevent resistance. Kindly give your advice.

Answered by Dr. Kumar. M

Hi,

Welcome to icliniq.com.

Since you say your neck is swollen, the infection must be spreading. You better get admitted and start on IV antibiotics. I suggest Paracetamol with Serratiopeptidase combination twice daily for three days and Pan 40 before food twice daily for three days for reducing pain and inflammation. Consult your nearby ENT surgeon to avoid neck infection spreading and before starting on drugs to avoid allergic and adverse effects.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Kumar. M
Dr. Kumar. M

Otolaryngology (E.N.T)

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

infectionantibiotics

Ask your health query to a doctor online

Otolaryngology (E.N.T)

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy